Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 3, 2014, 4:41 PM CDT for Jefferson County, Orange County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 3, 2014, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS54 KLCH 032141
SVRLCH
TXC245-361-032245-
/O.NEW.KLCH.SV.W.0047.140703T2141Z-140703T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
441 PM CDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...PORT NECHES...NEDERLAND...GROVES...CENTRAL
GARDENS...
SOUTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WEST ORANGE...BRIDGE CITY...
* UNTIL 545 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 9 MILES
NORTHWEST OF BRIDGE CITY TO 32 MILES SOUTHWEST OF CENTRAL
GARDENS...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
BELLE...SOUTHEAST TEXAS REGIONAL AIRPORT...PORT ACRES AND
ORANGEFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2957 9436 2974 9436 3013 9393 3009 9375
2959 9425 2956 9432 2956 9434
TIME...MOT...LOC 2142Z 268DEG 26KT 3013 9393 2967 9439
$$
211 follow-up statement
119
WWUS54 KLCH 032206
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
506 PM CDT THU JUL 3 2014
TXC245-361-032245-
/O.CON.KLCH.SV.W.0047.000000T0000Z-140703T2245Z/
JEFFERSON TX-ORANGE TX-
506 PM CDT THU JUL 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN ORANGE AND JEFFERSON COUNTIES...
AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
ORANGEFIELD TO 14 MILES SOUTH OF LA BELLE..MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GROVES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 2957 9436 2974 9436 3013 9393 3009 9375
2959 9425 2956 9432 2956 9434
TIME...MOT...LOC 2206Z 268DEG 26KT 3014 9373 2968 9419
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:27 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 3, 3:27 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 PM CDT THU JUL 3 2014 .DISCUSSION...WIDELY SCATTERED CONVECTION ONGOING OVER SOUTHEAST TEXAS...WITH JUST A FEW SHOWERS DEPICTED ELSEWHERE BY RADAR OVER THE FORECAST AREA. TEXAS CONVECTION FOCUSED NEAR WEAK SURFACE BOUNDARY..AND ALONG CAPE/INSTABILITY AXIS. CAPES CURRENTLY COMPUTED NEAR 4500 J/KG. THUS SOME POTENTIAL FOR A FEW PULSE CELLS TO PRODUCE VERY GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. WILL CONTINUE TO MONITOR. ACTIVITY SHOULD PERSIST THROUGH LATE AFTERNOON AS OUTFLOWS KEEPS CONVECTION GOING. HAVE MAINTAINED LOW END POPS INTO THE EVENING. JULY 4TH...GOOD LOOKING DAY SETTING UP. MODELS CONSISTENT IN BRINGING SHARPLY DRIER AIR INTO THE REGION IN THE MID/UPPER LEVELS AS LONGWAVE TROF CONTINUES TO ADVANCE EAST ACROSS THE EAST CONUS...WITH A HIGH AMPLITUDE RIDGE FOLLOWING INTO THE PLAINS. PRECIPITABLE WATER VALUES PROGGED TO PLUMMET THROUGH THE DAY AS DRIER AIR ADVECTS IN FROM THE NORTHEAST...WITH OUR ONLY LOCATION HANGING ONTO ENOUGH MOISTURE FOR A FEW THUNDERSTORMS BEING SOUTHEAST TEXAS. NONE-THE-LESS...IF CONVECTION DOES DEVELOP IN THIS AREA...IT WILL DISSIPATE BY FIREWORKS TIME. SOME LOWERING OF SURFACE DEWPOINTS WILL ALSO OCCUR AS 1025 MB SURFACE HIGH PUNCHES INTO THE AREA FROM THE NORTH YIELDING LESS HUMID CONDITIONS FOR ANY HOLIDAY ACTIVITIES. WEEKEND...OPTED TO REMOVE ALL RAIN CHANCES INLAND THROUGH THE WEEKEND AS EXTENT OF DRY AIR ALOFT WILL INHIBIT ANY DEVELOPMENT. RETURN FLOW WILL BEGIN TO SET UP SUNDAY WITH DEWPOINTS RISING...WITH SOME MAINLY AFTERNOON THUNDERSTORMS POSSIBLE RETURNING MONDAY. && .MARINE...WINDS WILL REMAIN LIGHT AND SEAS LOW AS WEAK HIGH PRESSURE HOLDS OVER THE NORTHWEST GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 91 70 91 73 / 20 10 10 10 10 KBPT 75 92 73 92 73 / 20 20 10 10 10 KAEX 70 91 67 92 70 / 20 10 10 10 10 KLFT 73 92 70 93 73 / 20 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Jul 3, 7:44 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 744 AM CDT THU JUL 3 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-041245- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 744 AM CDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY ACROSS SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. THE ENVIRONMENT WILL BE FAVORABLE FOR SLOW MOVING THUNDERSTORMS THERE IS A POTENTIAL FOR SIGNIFICANT RAINFALL AND LOCALIZED FLOODING. FREQUENT LIGHTNING AND GUSTY WINDS CAN BE EXPECTED...BUT OVERALL THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AND SATURDAY. FREQUENT LIGHTNING...TORRENTIAL RAIN AND GUSTY WINDS MAY OCCUR WITH A FEW STORMS. HOWEVER...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. BEGINNING ON SUNDAY AND CONTINUING THROUGH NEXT WEEK...A TYPICAL SUMMER PATTERN WILL RETURN. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. NO SEVERE WEATHER IS ANTICIPATED. NO OTHER WEATHER HAZARD ARE EXPECTED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 3, 3:35 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 335 PM CDT THU JUL 3 2014 TXZ201-215-216-261-032130- HARDIN TX-JEFFERSON TX-ORANGE TX-SOUTHERN JASPER TX- 335 PM CDT THU JUL 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...JEFFERSON AND ORANGE COUNTIES UNTIL 430 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF LUMBERTON...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WEISS BLUFF...LAKEVIEW...PINE FOREST...BEAUMONT...ROSE CITY AND VIDOR. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3005 9383 2989 9408 3028 9434 3038 9417 13
Special weather statement, Jul 3, 3:49 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 PM CDT THU JUL 3 2014
TXZ215-032145-
JEFFERSON TX-
349 PM CDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 445 PM
CDT...
AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF FANNETT...MOVING SOUTH AT 15
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HAMSHIRE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2957 9436 2988 9436 2988 9441 2989 9441
3003 9433 2996 9414 2959 9426 2956 9434
13Local storm report, Jul 3, 4:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BEAUMONT 30.09N 94.14W
07/03/2014 E1.75 INCH JEFFERSON TX PUBLIC
REPORT FROM PUBLIC VIA POLICE DEPT.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:09 PM CDT | Special Weather Statement | LCH | Tyler | 36 min |
| Jul 3, 3:35 PM CDT | Special Weather Statement | LCH | Orange | 55 min |
| Jul 3, 3:49 PM CDT | Special Weather Statement | LCH | Jefferson | 56 min |
| Jul 3, 3:54 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 51 min |
| Jul 3, 4:05 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 40 min |
| Jul 3, 4:25 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| Jul 3, 5:17 PM CDT | Special Weather Statement | LCH | Newton | 58 min |
| Jul 3, 5:38 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 67 min |
| Jul 3, 6:05 PM CDT | Special Weather Statement | LCH | Hardin, Newton | 55 min |
| Jul 3, 6:14 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.